Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP Kaletra and Truvada timing
Jan 31, 2007

Firstly thanks for creating this site - I only wish I'd found it earlier and It's nice to know it's not just me with these issues! I'm Just a bit worried really. I Am currently on a cycle of PEP after Sexual assault midway through DEC. I am taking 2 Kaletra twice daily and 1 Truvada once daily as a result. I know I can shift my medication times to 11 or 13 hours after my last dose of kaletra, but aim for bang on 12hrs. Trouble is tonight instead of being 1 hour late I was just over one and a half hours late. I know the other meds mentioned in the forum are rather forgiving in this manner as I have read but just wanted to make sure Kaletra was the same. Just worried also the fact that it's PEP and not post HIV diagnosed meds might make it more essential that I stick to the times, is this true? Also a few days ago I threw up just over 3 hrs after taking the pills , (ironically I think it was pills I take for nausia side effects that caused this as it was 15 mins after I took one that it happened)I know I should check for traces of the pills in the sick but (sorry all) i had eated pea soup earlier and thus couldn't do this. (sorry again) I considered taking one more Kaletra or bringing forward my next dosage a few hours? could you advise please as I didn't alter the regime in the end and now feel i Might have been better off taking some more "to be on the safe side" -(if I did do this could I screw things up) Thanks for all your Help,

Kris

Response from Dr. Young

Kirs, not to worry.

Being off by 1 hour won't affect things. There's little reason to think that the timing of PEP is any different than that for routine treatment of HIV.

As for vomiting, the medications are essentially all absorpted (or not puked up) after about 15-20 minutes. Hence, vomiting 3 hours after dosing also won't affect drug levels in any measurable way.

Best of health to you. BY



Previous
PEP Dosing
Next
ease leaky gut?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement